CDC Warns Synthetic Weed Can Lead to 'Life-Threatening' Bleeding

Share

CDC Warns Synthetic Weed Can Lead to 'Life-Threatening' Bleeding

Health officials in Maryland are warning people about serious bleeding problems linked to the use of synthetic cannabinoids.

Some people who are required to endure routine drug testing usage synthetic marijuana to find high because its components in many cases are hard to detect on evaluations.

The reported death comes less than a week after IL officials reported an outbreak of 89 cases since March 7 of severe bleeding linked to contaminated drugs.

Three men are being held without bail after being charged with selling synthetic marijuana that has been linked to at least two deaths.

Since March 10, 89 people in IL have been rushed to the hospital with severe bleeding from the eyes and ears after using a synthetic marijuana product, per a report from Gizmodo.

The health department reported that in March, six people in northeastern IL had suffered severe bleeding.

Even though synthetic marijuana (often packaged and sold as "K2" or "Spice") has been banned in states like NY for quite some time now, the unnatural version is still finding its way into delis and bodegas.

So far the illnesses have been associated with the use of synthetic marijuana products. The Illinois Department of Public Health said patients have reported getting the drugs from convenience stores, dealers and friends.

Synthetic cannabinoids are not one drug, but hundreds of different chemicals manufactured and sold.

The chemicals act on brain cell receptors like marijuana and are often marketed as safe and legal alternatives to pot. "The health effects from using synthetic cannabinoids can be unpredictable, harmful, and deadly". All reported using synthetic cannabinoids. "IDPH is continuing to work with local health departments and the Centers for Disease Control and Prevention, along with other partners, to try to identify common products".

Health department officials advised that anyone who has a reaction to synthetic cannabinoids, such as severe bleeding, should call 911 or have someone take them to an emergency department immediately.

Share

Advertisement

© 2015 Leader Call. All Rights reserved.